Liver dysfunction associated with oxaliplatin-based chemotherapy: Evaluation with enhanced computed tomography

Seiichiro Takao, Akihiro Nishie, Hiromu Hidaka, Tomomi Shimokawa, Narihiro Umeno, Hiroyuki Orita, Seiichiro Kai

Research output: Contribution to journalArticle

Abstract

Oxaliplatin (OX), commonly used in the treatment of advanced colorectal cancer, can cause hepatic injury, with resultant sinusoidal damage and portal hypertension. We retrospectively evaluated changes in enhanced computed tomography (CT) and laboratory data in 86 patients with colorectal cancer treated with OX-based chemotherapy. Splenomegaly was noted in 31 patients, and collateral pathway (CP) was observed in 20 patients after chemotherapy. One of them required treatment for gastroesophageal varices. We classified patients into four groups by CT findings after chemotherapy as follows: A, neither splenomegaly nor CP; B, only splenomegaly; C, only CP; D, both splenomegaly and CP. Aspartate aminotransferase-to-platelet ratio index, which is an available tool for the assessment of sinusoidal injury, after chemotherapy was significantly higher than that before chemotherapy only in group D. Enhanced CT may be used in the assessment of not only che-motherapeutic effect but also indication for conversion surgical resection for colorectal liver metastasis by pre-dicting the degree of liver damage.

Original languageEnglish
Pages (from-to)358-366
Number of pages9
JournalActa Hepatologica Japonica
Volume61
Issue number7
DOIs
Publication statusPublished - 2020

All Science Journal Classification (ASJC) codes

  • Hepatology

Fingerprint Dive into the research topics of 'Liver dysfunction associated with oxaliplatin-based chemotherapy: Evaluation with enhanced computed tomography'. Together they form a unique fingerprint.

  • Cite this